EMIS ELibM Electronic Journals Journal of Lie Theory
Vol. 15, No. 1, pp. 341–356 (2005)

Previous Article

Contents of this Issue

Other Issues

ELibM Journals

ELibM Home


Pick a mirror


Jet spaces as nonrigid Carnot groups

Ben Warhurst

B. Warhurst
School of Mathematics
Sydney 2052 Australia

Abstract: We define a product on the jet spaces $J^k(\R^m,\R^n)$ which makes them Carnot groups. The Carnot group contact structure coincides with the classical contact structure in the Lie-Bäcklund setting. Therefore, by prolongation, they are nonrigid Carnot groups, meaning that the space of contact maps is infinite dimensional. We also show that strata dimensions are not rigidity invariants. This is demonstrated by constructing two distinct Carnot groups with strata dimensions $(3,2,1)$ but with opposite rigidity.

Classification (MSC2000): 53C24, 22E25

Full text of the article: (for faster download, first choose a mirror)

Electronic fulltext finalized on: 26 Aug 2004. This page was last modified: 4 Jun 2010.

© 2004 Heldermann Verlag
© 2004–2010 FIZ Karlsruhe / Zentralblatt MATH for the EMIS Electronic Edition